Q. My face is looking very uneven after laser treatment. Is it hypopigmentation?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
Published on Jan 19, 2016 and last reviewed on: Oct 09, 2018

Hello doctor,

I had taken 3 peel and 3 lasers (Q-switching) for skin lightening. I have dark skin. After the treatment my cheeks have become very fair and it does not get tanned also. However the rest of the face is still dark. It has developed after the Q-switching session. I want to know is this hypopigmentation? Is it going to be permanent? My face is looking very uneven now. Currently, I am using DesOwen cream. Please help me understand.

Dr. Atishay Bukharia

Cosmetology Dermatology HIV/AIDS Specialist Plastic Surgery – Reconstructive And Cosmetic Venereology
#

Hi,

Welcome to icliniq.com.

It is post-inflammatory hypopigmentation. In most cases it is temporary and will automatically revert back to normal in few weeks and sometimes in few months.

  • Do not intentionally go for sun exposure as it may worsen your condition.
  • Which peel did they use? What was the gap between sessions?
  • Except DesOwen (Desonide) what else are you using?

If possible please do upload the pretreatment photographs for further evaluation.

Revert back with the photographs to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

They used cosmo peel and gaps between the sessions were 15 days. So, it took a total of 3 months to complete 3 peels and 3 Q-switch laser sessions. Treatment was for skin lightening. I am not using any medicine except DesOwen. I am using sunscreen (Vichy SPF 50) currently and few products like night cream, face wash, etc. I am attaching before treatment pictures. I am avoiding sun exposure but I am worried if this is permanent.

Dr. Atishay Bukharia

Cosmetology Dermatology HIV/AIDS Specialist Plastic Surgery – Reconstructive And Cosmetic Venereology
#

Hi,

Welcome back to icliniq.com.

I have checked your pretreatment photographs (attachment removed to protect patient identity).

  • In most cases it is not permanent. Very rarely post-inflammatory hypopigmentation can persist for longer duration.
  • If it has been a month or two for laser and peel then you should stop applying DesOwen too. As it is a steroid, in long duration it can also cause hypopigmentation.

For further queries consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


Sunprotection and Sunscreens : All you need to know about this!

Article Overview: Sun protection is the single most important measure of preventing or delaying problems like ageing of skin, wrinkles, pigmentation disorders like melasma, age spots etc. Thus protection from sun-exposure by physical methods and proper use of sunscreens is central to prevention and treatment of these problems. Unfortunately not many people know how exactly a sunscreen should be used to optimize its beneficial effects. This article will educate everybody about concepts of ideal sun protection and use of sunscreens. Read Article


Dr. Sidharth Sonthalia
Dermatologist

What is Sun Protection and Why is it Needed Sun protection is simply guarding a body from the adverse effects of sunlight. Sun light consists of visible light and Ultra Violet (UV) radiation which are of three types – A,B,C of which UVA and UVB have detrimental effects on the skin on chronic ...  Read Article

Esthetic Era - Treatment for Midline Diastema

Article Overview: In this article, we will discuss various treatment options for a gap in upper front teeth, medically known as midline diastema. Read Article


What Is Midline Diastema? Midline diastema is the gap present between the upper front teeth irrespective of spacing present between the lower front teeth. If the gap present between the upper front teeth is more than 0.5 mm proximally, space is visible between the upper central incisors. Usually, ...  Read Article

Skin Care Tips to Avoid Pimples

Article Overview: Acne or pimples can be esthetically disturbing. Read the article to know the skin care routine and preventive measures that dermatologist advice for acne. Read Article


Dr. Vinay Kumar
Dermatologist

What Is Acne Vulgaris? Acne vulgaris is the medical name for pimples. Pimples or acne is a common skin condition of adolescents and teenagers due to blockage of pores of oil producing glands which results in blackheads, bumps and nodules on the skin of face, upper arms, and trunk. The severity, du...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.